Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 273, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 8, 2015, 5:16 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2015, 5:16 PM CDT (22:16 UTC)
- Expired
- Sep 8, 2015, 6:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 118 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
502
WUUS54 KTSA 082216
SVRTSA
OKC113-117-082300-
/O.NEW.KTSA.SV.W.0273.150908T2216Z-150908T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT TUE SEP 8 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 600 PM CDT
* AT 514 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES EAST OF MARLAND TO 3 MILES NORTHEAST OF
LAKE MCMURTRY...MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 5:05 PM...59 MPH WIND GUSTS
WERE RECORDED AT THE RED ROCK MESONET SITE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA... PAWNEE...
HOMINY... CLEVELAND...
FAIRFAX... WYNONA...
RALSTON... OSAGE...
BLACKBURN... SKEDEE...
OSAGE HILLS STATE PARK... PERSHING...
NELAGONEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3648 9703 3653 9700 3655 9690 3657 9689
3659 9689 3676 9613 3627 9634 3625 9692
3633 9693 3634 9703
TIME...MOT...LOC 2214Z 242DEG 54KT 3651 9696 3622 9715
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
461
WWUS54 KTSA 082238
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
538 PM CDT TUE SEP 8 2015
OKC113-117-082300-
/O.CON.KTSA.SV.W.0273.000000T0000Z-150908T2300Z/
OSAGE OK-PAWNEE OK-
538 PM CDT TUE SEP 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL OSAGE AND CENTRAL PAWNEE COUNTIES...
AT 538 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF FAIRFAX TO 3 MILES EAST OF
PAWNEE...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA... PAWNEE...
HOMINY... CLEVELAND...
WYNONA... BLACKBURN...
SKEDEE... OSAGE HILLS STATE PARK...
PERSHING... NELAGONEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3675 9615 3630 9641 3626 9677 3625 9685
3666 9658 3667 9653
TIME...MOT...LOC 2238Z 243DEG 35KT 3663 9655 3634 9674
HAIL...1.00IN
WIND...60MPH
$$868
WWUS54 KTSA 082256
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
556 PM CDT TUE SEP 8 2015
OKC113-117-082306-
/O.EXP.KTSA.SV.W.0273.000000T0000Z-150908T2300Z/
OSAGE OK-PAWNEE OK-
556 PM CDT TUE SEP 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSAGE AND CENTRAL
PAWNEE COUNTIES WILL EXPIRE AT 600 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3675 9615 3630 9641 3626 9677 3625 9685
3666 9658 3667 9653
TIME...MOT...LOC 2255Z 242DEG 54KT 3663 9655 3634 9674
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:46 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 8, 2:46 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 246 PM CDT TUE SEP 8 2015 .DISCUSSION... Surface cold front pushing into far northeast Oklahoma as of mid afternoon. Low coverage of showers and storms had been lingering across far northeast Oklahoma and southeast Kansas for much of the day. Coverage over the last few hours has increased as the front has gotten a little better push. Overall severe risk will remain limited...and mainly confined to northeast Oklahoma during the afternoon and early evening hours. As areal coverage increases...the risk for severe will lessen some with locally heavy rainfall becoming the main risk. The front looks to accelerate southeast overnight...which will result in a lower heavy rain risk further southeast. Rain chances to diminish across most of the area Wednesday...with cooler weather expected through Thursday before another upper system and a sfc boundary impacting the area late Thursday night and Friday. With less moisture to work with...will keep lower end pops as they are during that time period. Upper system slows and wraps up over the midwest during the weekend...resulting in a dry weekend with a sneak peek at temperatures more typical of early fall. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 85 68 87 / 90 20 10 10 FSM 71 84 68 88 / 80 60 10 10 MLC 70 84 68 88 / 80 40 10 0 BVO 67 85 64 86 / 80 10 10 10 FYV 67 81 64 83 / 80 40 10 10 BYV 67 81 64 81 / 90 40 10 10 MKO 69 84 67 87 / 80 20 10 10 MIO 67 84 65 85 / 90 20 10 10 F10 69 84 67 87 / 80 20 10 10 HHW 72 86 70 88 / 70 60 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...30 LONG TERM....23
Hazardous weather outlook, Sep 8, 5:16 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 516 PM CDT TUE SEP 8 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091045- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 516 PM CDT TUE SEP 8 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA. ONSET...ONGOING...ENDING BY SUNSET. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... HIGH CHANCES FOR STORMS THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE REGION IN ASSOCIATION WITH A COLD FRONT. WIND SHEAR ALOFT IS NOT OVERLY SUFFICIENT FOR ORGANIZED SEVERE WEATHER. HOWEVER...INSTABILITY IS HIGH ENOUGH FOR STORMS TO PRODUCE SOME ISOLATED POCKETS OF DAMAGING WIND GUSTS AND POSSIBLY SOME MARGINALLY SEVERE HAIL. WIND GUSTS FROM 50 TO 55 MPH WILL BE MORE COMMON FROM THE STORMS HOWEVER. THE STORMS WILL BE MORE OF THE SLOWER MOVING VARIETY...AND SOME WILL TRAIN OVER AREAS AFFECTED BY EARLIER STORMS. THUS...SOME LOCALLY HEAVY RAINFALL AND FLOODING IS POSSIBLE AS WE GO INTO TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THRU FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THRU MONDAY...NO HAZARDS. EXTENDED DISCUSSION... CHANCES FOR STORMS WILL LINGER FROM SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS WEDNESDAY MORNING...ENDING BY EVENING. STORM CHANCES RETURN THURSDAY NIGHT INTO FRIDAY WITH THE NEXT COLD FRONT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Special weather statement, Sep 8, 3:26 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT TUE SEP 8 2015
ARZ019-029-082115-
CRAWFORD AR-SEBASTIAN AR-
326 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEBASTIAN AND SOUTH
CENTRAL CRAWFORD COUNTIES UNTIL 415 PM CDT...
AT 326 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF LAVACA...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT SMITH... VAN BUREN...
GREENWOOD... ALMA...
BARLING... LAVACA...
BLOOMER... KIBLER...
CENTRAL CITY... CONCORD...
URSULA... SHIBLEY...
FURRY...
THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 6 AND
13.
LAT...LON 3526 9408 3519 9418 3537 9443 3554 9425
3539 9408
TIME...MOT...LOC 2026Z 224DEG 10KT 3537 9424Special weather statement, Sep 8, 3:49 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
349 PM CDT TUE SEP 8 2015
ARZ001-OKZ063-069-082130-
BENTON AR-ADAIR OK-DELAWARE OK-
349 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BENTON...SOUTHERN
DELAWARE AND NORTHERN ADAIR COUNTIES UNTIL 430 PM CDT...
AT 349 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF COLCORD...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SILOAM SPRINGS... JAY...
GENTRY... GRAVETTE...
DECATUR... WESTVILLE...
WEST SILOAM SPRINGS... COLCORD...
KANSAS... WATTS...
OAKS... SPRINGTOWN...
HIWASSE... WEST SILOAM SPRING...
TWIN OAKS... MAYSVILLE...
CENTERTON... SULPHUR SPRINGS...
BALLARD... LAKE FRANCIS...
LAT...LON 3653 9462 3650 9462 3650 9441 3648 9423
3610 9449 3610 9455 3604 9454 3594 9463
3612 9480 3616 9480 3616 9484 3632 9499
3654 9475
TIME...MOT...LOC 2049Z 314DEG 27KT 3632 9475
LACYSpecial weather statement, Sep 8, 3:56 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 PM CDT TUE SEP 8 2015
OKZ076-082130-
LE FLORE OK-
356 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LE FLORE COUNTY
UNTIL 430 PM CDT...
AT 356 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF MC
CURTAIN. THIS STORM WAS DRIFTING SLOWLY EAST.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BOKOSHE... MILTON...
LAT...LON 3506 9493 3520 9493 3520 9482 3521 9481
3521 9474 3501 9476
TIME...MOT...LOC 2056Z 313DEG 3KT 3512 9488
LACYSpecial weather statement, Sep 8, 4:16 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 416 PM CDT TUE SEP 8 2015 ARZ001-010-082200- WASHINGTON AR-BENTON AR- 416 PM CDT TUE SEP 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 500 PM CDT... AT 415 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GENTRY... MOVING EAST AT 30 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. SOME MINOR TREE DAMAGE IS POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... FAYETTEVILLE... SPRINGDALE... ROGERS... BENTONVILLE... SILOAM SPRINGS... BELLA VISTA... LOWELL... FARMINGTON... PEA RIDGE... GENTRY... TONTITOWN... BETHEL HEIGHTS... GRAVETTE... CAVE SPRINGS... DECATUR... GREENLAND... WEST SILOAM SPRINGS... HIGHFILL... SPRINGTOWN... HIWASSE... LAT...LON 3644 9409 3598 9412 3613 9456 3648 9461 TIME...MOT...LOC 2115Z 286DEG 26KT 3629 9451 LACY
Special weather statement, Sep 8, 4:24 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 424 PM CDT TUE SEP 8 2015 OKZ064-082200- CREEK OK- 424 PM CDT TUE SEP 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK COUNTY UNTIL 500 PM CDT... AT 424 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DRUMRIGHT... MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... DRUMRIGHT... SHAMROCK... LAT...LON 3609 9644 3585 9640 3586 9662 3606 9662 TIME...MOT...LOC 2124Z 262DEG 9KT 3597 9659 LACY
Special weather statement, Sep 8, 5:08 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT TUE SEP 8 2015
OKZ054-059-082245-
PAWNEE OK-OSAGE OK-
508 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND WESTERN
PAWNEE COUNTIES UNTIL 545 PM CDT...
AT 508 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF MARLAND TO 3 MILES NORTH OF LAKE
MCMURTRY...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE... FAIRFAX...
RALSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3671 9661 3624 9680 3625 9692 3633 9693
3634 9703 3651 9703 3651 9701 3653 9698
3655 9690 3658 9689 3660 9692 3658 9698
3659 9705
TIME...MOT...LOC 2208Z 248DEG 31KT 3655 9704 3623 9719The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:36 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 39 min |
| Sep 8, 3:03 PM CDT | Special Weather Statement | TSA | Delaware | 42 min |
| Sep 8, 3:28 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Ottawa | 3 hr |
| Sep 8, 3:42 PM CDT | Areal Flood Advisory | TSA | Delaware, Mayes, Ottawa | 4 hr |
| Sep 8, 3:49 PM CDT | Special Weather Statement | TSA | Delaware | 41 min |
| Sep 8, 3:56 PM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
| Sep 8, 4:24 PM CDT | Special Weather Statement | TSA | Creek | 36 min |
| Sep 8, 5:08 PM CDT | Special Weather Statement | TSA | Pawnee | 37 min |
| Sep 8, 5:20 PM CDT | Special Weather Statement | TSA | Creek | 25 min |
| Sep 8, 5:36 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Sep 8, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 29 min |
| Sep 8, 6:03 PM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Osage, Pawnee, Tulsa, Washington | 3 hr |
| Sep 8, 6:08 PM CDT | Special Weather Statement | TSA | Creek, Okmulgee, Osage, Tulsa, Washington | 52 min |
| Sep 8, 6:12 PM CDT | Special Weather Statement | TSA | Latimer | 33 min |
| Sep 8, 6:29 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 46 min |
| Sep 8, 6:51 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.